MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-120
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code 2017 incorrect removal the device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous lesion in the superficial femoral artery (sfa).A 5x120mm/135cm armada 35 balloon dilatation catheter (bdc) was slow during inflation; however, it was used for dilatation of the lesion.After dilatation, the balloon deflated slow and incomplete, despite 10 to 20 attempts to deflate, holding negative for 10 to 60 seconds for each deflation attempt.The syringe was changed but only a small volume could be sucked out of the balloon by manually pulling hard on the syringe so that it would fit through the sheath.There was no reported adverse patient effect and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported inflation and deflation issues could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the balloon was removed partially inflated.It should be noted the percutaneous transluminal angioplasty catheter (pta), armada 35 / armada 35 ll, global, instruction for use (ifu) states: deflate the balloon by aspirating the inflation syringe or inflation device.Maintaining a vacuum in the balloon, withdraw the catheter.In this case, it is likely that the ifu violation did not contribute to the reported complaint and had to happen given the clinical situation.The investigation was unable to determine a conclusive cause for the reported inflation and deflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16430922
Report Number2024168-2023-01843
Device Sequence Number16799767
Product Code LIT
UDI-Device Identifier08717648155215
UDI-Public08717648155215
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberB2050-120
Device Catalogue NumberB2050-120
Device Lot Number20209G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown